U of U Postdoctoral Association Board Meeting

12.00-1.00 pm on August 2nd, 2019 HSEB 5100A

Present: Sharanya Kalasekar (HCI), Marta Szulik (CVRTI), Natalia Torres (CVRTI), Amelia Hodges (Chemistry), Fatima Abbas (ophthalmology), Shradda Nayak (Biochemistry), Tosifa Memon (Pharmacology and Toxicology).

Known Absences: Elizabeth Kolawole (Pathology)

Absences: Yinshen Wee (School of Dentistry), Aneesa Al Soodani (Chemistry), Noemi Paguigan (Medicinal Chemistry Department), Elizabeth Kolawole (Pathology), Esther Chang (DFPM), Sergiusz Wesolowski (Genetics)

Guests: Ioannis Karagiannidis (Internal Medicine)

Minutes taken by: Natalia

Agenda

12:00 pm Approve minutes from previous meeting. Actions: Sharanya will send the minutes for us to approve

12:01 pm Faculty Application Package Workshop [9mins]

Upcoming sessions on Teaching and Diversity statements.
Fall – Lunch & Learn session on Chalk Talks – suggestions needed for speakers – email Wes Sundquist

We had three session so far. Teaching and Diversity statements will be organized later following participants interest

Faculty: Shawn Owen for teaching / Patrick Tripeny from CTLE

Paul Sigala and Darin Ryujin for diversity (Kristen Kwan accepted to step in if needed) Sharanya was present at the beginning of each session and took the opportunity to talk about the sessions to the participants

Suggestions for next year: Organize it in spring, Send link for feedback after the session feedback and then overall

Actions:

Sharanya emailed participants for interest on Teaching and Diversity statements A link will be sent to participants (attendees and Faculty) for feedback after all the workshops are

A document will be created in Ubox compiling all the information about this session to help with the planning for next year.

For the Oct L&L (Chalk Talks) people will send Sharanya recommendations to select a different speaker to have departmental/discipline variety

12:10 pm Lunch & Learn [5 min]

- August 21st Francine Mahak on Negotiating in an Industry Interview
- October Chalk Talk
- November Teaching as a career option
- January Tony Tsai about Creating a Meaningful Career.
- Maybe nothing in December

No L&L in September due to PWA

12:15pm Coffee & Bagels with a Mentor [5 min]

July 23rd – Sarah Franklin – Volunteerism and Making time for community engagement Marta helped organize this and co-coordinated the event as Sharanya was traveling. Update from Marta.

11 RSVP, 6 present

Sarah spoke about all the activities that she is involved and gave inside on how to get involved in these type of activities

Sarah has sent us a document with a list of resources to send to participants

Actions:

Marta will distribute the documents among the participants and prepare a summary

August – 28th - Eric Paulsen– Non-disclosure agreement Advertisement will be sent out on Monday Last day RSVP and one more in between

Ideas for C&B: Sara Yeo (assistant Professor Communication)
We can probably do this next year (late Spring), as we had Sara for a session earlier in 2019.

September: October: November: December:

Suggestions:

- Michael Kay: PI in biochemistry and Scientific Director at Navigen can talk about difference of hiring process
- Daniel Mendoza who is involved in local environment initiatives
- Erin Young Bioinformatics Fellow at Utah Public Health Laboratory
- Government positions, policy: Ivy Estabrooke, Executive director, Utah Science Technology and Research Initiative
- Inventor, PhD with a patent

12:20 pm NPAW [15 min]

• Speakers suggestions: Update from Sharanya on Dr.Neil Bardhan and proposed format

Graduate school approved Dr. Bardhan as the keynote There will be an interactive component to the keynote session He was also approved to organize a workshop on Tuesday

Actions:

Sharanya will work with the Graduate School and the speaker to work out the travel/fee arrangements

- Natalia 's update on Poster competition
- Suggestions for photographer/s to take pictures for NPAW. update from Shraddha
- Next Board meeting volunteers for events

Schedule:

16th, Monday:

12 – 1pm – Keynote 1-1:30 – Break

1:30 - 3pm - Poster Session

3 – 3:30pm – Break

3:30 – 4pm – UPDA introduction and Poster prize winner announcements

17th, Tuesday:

9-12?pm – Workshop by Dr.Bardhan

5-7pm – Social – ice cream or hot chocolate, decisions to be made.

This will also include a hike if weather allows it

18th, Wednesday:

Headshots

Meeting Francine's contact next week to determine feasibility/timeline Discussions with Associate Dean after August 20th

Career Fair, if not September, October?

We have the photographer

EHIG is not available for the headshots – Marta suggested HSEB in a corner We will postpone the career fair until spring

19th, Thursday:

Thirsty Thursday

Venue for headshots – Not available on Wednesday, alternative to be decided.

Poster deadline will be Friday 13rd

We will do it the same hike on Tuesday and we have the HSEB as a backup for bad weather – we need to send an email to the custodian to make sure the room is clean We have currently 17 judges confirmed

Actions:

Sharanya will send a flyer to Amelia on Monday about PAW
Sharanya will meet next week with the person that does the career fair in graduate school
Sharanya will contact graduate school to seek budget approval for the whole event
Sharanya will contact Aneesa to confirm Thirsty Thursday
Natalia will try to recruit more judges
Natalia will arrange easels/poster boards

12:35 pm Social Events [5 min]

- o Hikes Shraddha will give update on the July 27th hike.
- It was raining but great
- Tuesday 13 Aug next hike
 - o Other Social activities planned beginning of Thirsty Thursday again?

12:40 pm Hiring of Associate Dean – Dr. Amy Barrios – Professor of Medicinal Chemistry [5mins]

Actions:

Sharanya will arrange for a meeting with Dr. Barrios, once a date/time has been set 2 more board members will accompany her to the meeting

12:45 pm September townhall meeting [10 mins]

- timing relative to conversation with Julio Facelli, President Academic Senate
 Brief update, from Sharanya and Natalia's meeting with him
- Planning of Dr.Julio Facelli, President of Academic Senate's visit to our Board meeting
- Talking points for townhall at some point.
- Take away from townhall survey to collect data

We will wait to have a discussion with the new Associate Dean

12:55pm Additional Points of Discussion [5 min]

• Guest comments

1:00 pm Summary of Assigned Tasks & End of Meeting